Hail, Washington
- When
- September 18, 11:10 PM EST
- Where
- Washington County, Washington
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.183, -80.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 18, 1:20 PM EST, 9 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT WED SEP 18 2002 VORT LOBE THAT GENERATED SOME SPOTTY PRCIP IS MOVING THROUGH ATTM BUT IS BEING DISSIPATED AS IT RUNS INTO STUBBORN RIDGE. COULD STILL BE SOME CNVECTION TO FIRE UP IN THE WARMER AND SOMEWHAT MORE UNSTABLE AIR TO THE SW AND AGAIN AS NEXT SHORT WV MOVING IN FROM INDIANA LATER TONIGHT. WILL BROADBRUSH AND KEEP IN CHCS OVNGHT. IN SW FLOW FOR THE NEXT 48 HOURS WITH INTERMITTENT SHORT WVS MOVING ACROSS ERN RIDGE. HARD TO PINPOINT PERIOD WHEN IT MAY NOT PRCIPITATE BUT BEST CHANCE NOW LOOKS TO BE FRIDAY NIGHT INTO SAT AS STRONGER SHORT WV TRANSITS THRU. WILL GO LIKELY FRIDAY NIGHT AND CHC SAT. MODELS STILL SHOW A SLOWER FRONT FOR SAT WITH PRECIP LINGERING. SOME CLEARING FOR SUN AS RIDGE BUILDS EWRD. TEMPS SIMILAR ON ALL MOS NOS AND WILL BE FOLLOWED. PIT 62 81 64 82 / 30 40 40 50 HLG 62 82 63 82 / 40 40 40 50 MGW 62 83 65 80 / 30 40 40 50 ZZV 64 84 66 82 / 40 50 40 50 PHD 63 83 64 83 / 40 50 40 50 FKL 59 79 61 78 / 30 40 40 50 DUJ 58 76 60 74 / 20 50 30 50 LBE 62 79 64 79 / 30 40 40 50 BTP 60 79 63 79 / 30 40 40 50 IDI 59 78 62 78 / 20 50 30 50 ODM 56 78 57 73 / 30 40 30 50 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RWH
WVZ004-190330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1026 PM EDT WED SEP 18 2002 ...STRONG THUNDERSTORM MOVING INTO MARSHALL COUNTY... A THUNDERSTORM WILL MOVE THROUGH MARSHALL COUNTY BETWEEN 10:30 AND 11:15 PM. EXPECT WINDS OF 40 MPH, SMALL HAIL, TORRENTIAL RAIN, AND FREQUENT LIGHTNING. THE STORM IS MOVING NORTHEAST AT 20 MPH, AND WILL AFFECT THE TOWNS OF WOODLANDS, GLEN EASTON, AND LOUDENVILLE. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1125 PM EDT WED SEP 18 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM GLEN DALE WV WIND DAMAGE
09/18/02 MARSHALL TREE DOWN ON ROUTE
86REPORTED BY EMERGENCY
MANAGEMENTThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316588.